Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 31, 2007, 5:43 PM CDT for Crawford County, Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 5:43 PM CDT (22:43 UTC)
- Expired
- May 31, 2007, 6:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Crawford County, IA
The radar
The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:10 PM CDT | HAIL 0.88 | Charter Oak, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 312243 SVRDMX IAC047-312330- /O.NEW.KDMX.SV.W.0124.070531T2243Z-070531T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 543 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA... * UNTIL 630 PM CDT * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL HARRISON COUNTY...OR ABOUT 37 MILES SOUTH OF IDA GROVE...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHARTER OAK BY 615 PM CDT... RICKETTS BY 620 PM CDT... 7 MILES WEST OF SCHLESWIG BY 630 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4221 9567 4221 9537 4186 9557 4187 9567 $$ BOKSA
3 follow-up statements
000
WWUS53 KDMX 312308
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
608 PM CDT THU MAY 31 2007
IAC047-312330-
/O.CON.KDMX.SV.W.0124.000000T0000Z-070531T2330Z/
CRAWFORD IA-
608 PM CDT THU MAY 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN CRAWFORD COUNTY...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHARTER OAK...OR ABOUT 24 MILES SOUTH OF IDA GROVE...
MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RICKETTS BY 620 PM CDT...
SCHLESWIG BY 630 PM CDT...
LAT...LON 4217 9567 4218 9566 4219 9567 4221 9567
4221 9537 4186 9557 4187 9567
$$
BOKSA000
WWUS53 KDMX 312315
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
614 PM CDT THU MAY 31 2007
IAC047-312330-
/O.CON.KDMX.SV.W.0124.000000T0000Z-070531T2330Z/
CRAWFORD IA-
614 PM CDT THU MAY 31 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN CRAWFORD COUNTY...
AT 613 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RICKETTS...OR ABOUT 16 MILES
SOUTH OF IDA GROVE...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCHLESWIG BY 625 PM CDT...
AT 610 PM CDT...EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL IN
CHARTER OAK.
LAT...LON 4217 9567 4218 9566 4219 9567 4221 9567
4221 9537 4186 9557 4187 9567
$$
BOKSA000
WWUS53 KDMX 312331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
629 PM CDT THU MAY 31 2007
IAC047-312339-
/O.EXP.KDMX.SV.W.0124.000000T0000Z-070531T2330Z/
CRAWFORD IA-
629 PM CDT THU MAY 31 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY WILL
BE ALLOWED TO EXPIRE AT 630 PM CDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND WILL EXIT
NORTHERN CRAWFORD COUNTY SHORTLY AFTER 630 PM CDT. HAIL UP TO ONE
HALF INCH IS POSSIBLE UNTIL THE STORM MOVES OUT OF THE COUNTY.
LAT...LON 4217 9567 4218 9566 4219 9567 4221 9567
4221 9537 4186 9557 4187 9567
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:24 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 31, 3:24 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT THU MAY 31 2007 .DISCUSSION... AS THE FIRST CDFNT THAT DISPTD AS IT MOVED ACRS THE CWA LAST NGT MOVS OUT OF THE PIX...THE NEXT FNTL BNDRY IS DVLPG AS LO INTENSIFIES OVR NWRN SD. STG THETA-E ADVN WL MOVE INTO THE CWA LATE TNGT INTO FRI WITH A DECENT MCS DVLPG. FEEL PCPN WL MOVE INTO SWRN PART OF THE CWA BY 12Z AND SPRD EWD DURG THE DAY. SIMILAR AMOUNTS OF PCPN AS WE SAY WITH SYS YDA. SYS WL MOV TO THE E FRI NGT AND MUCH OF THE SIG PCPN FOR THIS FCST PD WL BE OVER WITH AS UPR LOW DROPS SE. NWLY FLOW AFT THAT INTO NEXT WK, BUT NOT ALL THAT STABLE WITH THE UPPER LOW NOT REALLY MOVING ALL THAT FAR. HAVE PUT IN SOME INTMT PDS OF TSRA, BUT WDSPRD ORGANIZED EVENTS DO NOT APPEAR LKLY. && AVIATION 31/18Z... SOME CU WILL CONTINUE TO DEVELOP THIS AFTERNOON...ESPECIALLY WEST. SOME ISOLD -TSRA COULD IMPACT FOD BY LATE AFTERNOON BUT WITH UNCERTAINTY WILL LEAVE OUT OF INITIAL TAF. THUNDERSTORMS SHOULD SPREAD NORTH INTO IA AFTER 12Z FRIDAY AND HAVE INCLUDED MENTION IN FOD/DSM/OTM FOR NOW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR ADAIR-ADAMS-CLARKE-DALLAS-DECATUR-JASPER-LUCAS-MADISON- MARION-MARSHALL-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN-WAYNE. &&
Hazardous weather outlook, May 31, 3:55 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 355 PM CDT THU MAY 31 2007 IAZ048-049-059>061-071>074-081>084-092>095-011100- STORY-MARSHALL-DALLAS-POLK-JASPER-ADAIR-MADISON-WARREN-MARION- ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 355 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL THROUGH SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY WEST OF INTERSTATE 35. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO SWEEP NORTHWARD ACROSS CENTRAL IOWA ON FRIDAY INTO FRIDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS... ESPECIALLY FOR LOCATIONS SOUTH OF I-80. LOCALLY HEAVY RAINS OF 1 TO 2 INCHES ARE ALSO POSSIBLE...WITH ISOLATED AMOUNTS OF 3 INCHES OR MORE NOT OUT OF THE QUESTION. WITH THE RECENT HEAVY RAINFALL...AREAS AFFECTED BY ADDITIONAL HEAVY RAIN WILL BE AT RISK FOR FLASH FLOODING. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY...ALTHOUGH SATURDAYS STORMS ARE EXPECTED TO BE LESS INTENSE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND FRIDAY EVENING. IAZ050-062-075-085-086-096-097-011100- TAMA-POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 355 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...ALONG AND EAST OF A LINE FROM TAMA TO CENTERVILLE. .DAY ONE...THIS AFTERN
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Clarke, Dallas, Davis and 18 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.